Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 2, 2008, 2:28 PM EDT for Lorain County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 2:28 PM EDT (18:28 UTC)
- Expired
- May 2, 2008, 2:59 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 021828
SVRCLE
OHC093-021915-
/O.NEW.KCLE.SV.W.0026.080502T1828Z-080502T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LORAIN COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 315 PM EDT
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR ELYRIA...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAFTON AND NORTH RIDGEVILLE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4148 8199 4135 8198 4129 8188 4127 8194
4127 8197 4126 8197 4119 8220 4135 8230
TIME...MOT...LOC 1828Z 245DEG 35KT 4131 8214
$$
KING2 follow-up statements
000
WWUS51 KCLE 021845
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT FRI MAY 2 2008
OHC093-021915-
/O.CON.KCLE.SV.W.0026.000000T0000Z-080502T1915Z/
LORAIN OH-
245 PM EDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR LORAIN COUNTY...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ELYRIA...MOVING NORTHEAST AT 40 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4148 8199 4135 8198 4129 8188 4128 8195
4127 8197 4126 8197 4119 8220 4135 8230
TIME...MOT...LOC 1845Z 245DEG 35KT 4138 8194
$$
WILLARD000
WWUS51 KCLE 021859
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
259 PM EDT FRI MAY 2 2008
OHC093-021909-
/O.CAN.KCLE.SV.W.0026.000000T0000Z-080502T1915Z/
LORAIN OH-
259 PM EDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
LAT...LON 4148 8199 4135 8198 4129 8188 4128 8195
4127 8197 4126 8197 4119 8220 4135 8230
TIME...MOT...LOC 1859Z 245DEG 35KT 4144 8177
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:33 PM EDT, 55 minutes earlier.
Area forecast discussion, May 2, 1:33 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 133 PM EDT FRI MAY 2 2008 .SYNOPSIS... A WARM FRONT ACROSS LAKE ERIE WILL MOVE NORTH TODAY. LOW PRESSURE OVER MISSOURI WILL MOVE NORTHEAST TO UPPER MICHIGAN TONIGHT AND THEN INTO ONTARIO SATURDAY. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BASED ON CURRENT RADAR UPDATED FORECAST TO TAKE OUT THE TIMING ON THE CHANCE OF THUNDERSTORMS. LIGHTNING DETECTION...OBS AND RADARS SHOWING SOME THUNDERSTORMS IN THE SHOWERS ACROSS MUCH OF THE AREA. PRECIP ALSO RATHER WIDESPREAD ACROSS THE NORTH SO UP POPS NORTH CENTRAL AND NE OHIO TO LIKELY THIS MORNING THEN BACK TO CHANCE DURING THE AFTERNOON. WARM FRONT ACROSS LAKE ERIE SHOULD MOVE NORTH OF THE LAKE TODAY. THE GFS KEEPS THE WARM FRONT HANGING AROUND NW PA WHILE THE NAM MOVES IT WELL NORTH. WITH THE TRACK OF THE SURFACE LOW THE WARM FRONT SHOULD MOVE NORTH...SO MORE LEANING TOWARD THE NAM. HIGH TEMPERATURES SHOULD REACH THE MID 70S OVER MOST OF THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... THE HIGHEST POPS SHOULD BE WEST AS THE COLD FRONT APPROACHES. THE QUESTION IS...IS THERE A THREAT ALL NIGHT. THE GFS TRIES TO KEEP THE EAST DRY THIS EVENING...ON THE EDGE ABOUT THIS. WILL FORECAST A CHANCE WITH SOME MOISTURE AROUND. AS THE COLD FRONT MOVES THROUGH SATURDAY LIKELY LOOKS GOOD AT THE MOMENT. THE GFS IS QUICKER THAN THE NAM...NOT SURE WHICH WILL BE RIGHT...SO KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE EVENING EVERYWHERE AND THEN A CHANCE OF SHOWERS AFTER THAT. WITH THE HIGH STARTING TO BUILD IN SUNDAY JUST KEPT THE POPS 20 PERCENT...IT SEEMS VERY DRY AND ANTI CYCLONIC AND NO REAL SHORT WAVE. ALL 3 MODELS...THE NAM...GFS AND ECMWF HAVE NO QPF SUNDAY. HIGH PRESSURE WILL BE IN CONTROL SUNDAY NIGHT THROUGH MONDAY NIGHT WITH DRY WEATHER. LOWS TONIGHT SHOULD BE MILD IN THE SOUTHERLY FLOW. FORECAST HIGHS ON SATURDAY A LITTLE TOUGH IF THERE ARE SOME BREAKS ESPECIALLY IN THE EAST...WENT CLOSE TO GUIDANCE MOS MAV. FOR SUNDAY AFTER FROPA AND WITH 850 MB TEMPERATURES NEAR 0C WENT COLDER THAN GUIDANCE. WITH HIGH PRESSURE IN CONTROL SUNDAY NIGHT AND MONDAY NIGHT ALSO WENT COLDER THAN GUIDANCE. THE 00Z MEX NUMBERS LOOK GOOD. ALSO USED LOCAL SCHEMES TO COME UP WITH THE TEMPERATURES. && .LONG TERM /TUESDAY THROUGH THURSDAY/... MAJOR MODEL DIFFERENCES BETWEEN THE EUROPEAN AND GFS DURING THE LONG TERM PERIODS. CONSENSUS APPEARS TO BE THE EUROPEAN AS THE MODEL OF CHOICE. FORECAST EXPECTED TO REMAIN DRY TUESDAY AND WEDNESDAY AS RIDGING BUILDS EAST ACROSS THE REGION. TIMING OF LOW PRESSURE PROGGED TO MOVE EAST ACROSS THE CENTRAL UNITED STATES WILL INFLUENCE ONSET OF CHANCE OF SHOWERS AND THUNDERSTORMS. CURRENT FORECAST LEANING TOWARD A SLIGHT CHANCE OF PRECIPITATION LATE WEDNESDAY NIGHT AND A CHANCE OF THUNDERSTORMS THURSDAY AHEAD OF THE WARM FRONT. UPPER LEVEL TROUGH DIGS SOUTHEAST INTO THE FORECAST AREA ON SATURDAY AND MID TO UPPER LEVEL LOWS BECOME NEARLY STACKED OVER THE WESTERN GREAT LAKES BY SATURDAY EVENING. THIS SHOULD KEEP FORECAST AREA IN A PATTERN OF COOL AIR ALOFT AND WARM AIR ADVECTION AT THE SURFACE THURSDAY THROUGH SATURDAY. COMBINATION OF WARM SURFACE TEMPERATURES AND COOL TEMPERATURES ALOFT COULD ENHANCE INSTABILITY AND THUNDERSTORM THREAT. MADE VERY LITTLE CHANGE TO THE LONG TERM FORECAST DUE TO LOW CONFIDENCE IN MODEL SOLUTIONS AT THIS TIME. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LINE OF CONVECTION EXTENDING FROM THE TOL AREA THROUGH MEDIAN COUNTY TO NEAR KYNG. THIS LINE IS MOVING NORTHEAST ALTHOUGH MOVEMENT ON THE EAST END OF THE LINE IS SLOWER THAN THE WEST END DUE IN PART TO THE MORE STABLE AIRMASS ACROSS EXTREME NERN OHIO AND NWRN PA. MOST AREAS WILL SEE A BREAK IN THE CONVECTION FOR A COUPLE HOURS BEFORE THE LINE ACROSS INDIANA MOVES INTO THE AREA. BROUGHT THE LINE INTO TOL AND FDY AREAS AFTER 20Z AND KMFD AFTER 22Z. WILL NOT BRING IT FURTHER EAST AT THIS POINT AS THIS COULD WEAKEN IN FAVOR OF ANOTHER LINE DEVELOPING TO THE WEST AND TAKING OVER. FOR THE LATE OVERNIGHT HOURS HAVE FOLLOWED THE NAM12 UVV WHICH BRINGS A LINE THROUGH THE CLE AREA AROUND 09Z. WILL BRING IN A TEMPO GROUP WITH TSRA FOR THAT PRIOD AND ATTEMPT TO TILE ITS MOTION EAST. OUTLOOK...COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON SATURDAY ALLOWING FOR NEXT POSSIBLE CHANCE FOR MVFR CONDITIONS. LINGERING UPPER LOW ACROSS THE AREA ON SUNDAY WILL ALLOW FOR CONTINUED CLOUD COVER AND THE CHANCE FOR SHOWERS...THEN HIGH PRESSURE BUILDS IN SUNDAY NIGHT ALLOWING FOR CLEARING SKIES BY MONDAY MORNING FROM WEST TO EAST. && .MARINE... HAVE DIVIDED THE LAKE WITH THE FRONT THIS MORNING SPLITTING THE WEST/EAST. WEST END SOUTH OF THE FRONT WITH SOUTHERLY WINDS...EAST END MAINTAINING EAST WINDS. FRONT WILL LIFT NORTH LATER THIS AFTERNOON/EVENING. GENERALLY WENT 1 TO 3 FEET ON THE LAKE WITH VEERING WINDS EAST END...AND SOUTHERLY FLOW ELSEWHERE. SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE LAKE FROM TODAY THROUGH SATURDAY. WINDS DO INCREASE TONIGHT FROM WEST TO EAST ACROSS THE LAKE AS THE COLD FRONT APPROACHES. COLD FRONT SWEEPS EAST ACROSS THE LAKE SATURDAY NIGHT AND THEN WINDS GRADUALLY DIMINISH IN TIME BY SUNDAY NIGHT TO LIGHT AND VARIABLE WHICH CONTINUES THROUGH TUESDAY. WINDS AND WAVES SHOULD NOT EXCEED SMALL CRAFT ADVISORY CRITERIA THROUGH THE NEXT 5 DAYS. && .EQUIPMENT... THE PARTS ARRIVED FOR THE 88D AND REPAIRS SHOULD BE COMPLETED ON THE SLIP RINGS BY NOON. IN THE MEANTIME THE 88D IS DOWN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA/RANDEL SHORT TERM...KIELTYKA LONG TERM...LOMBARDY AVIATION...TK MARINE...LOMBARDY EQUIPMENT...
Hazardous weather outlook, May 2, 4:16 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT FRI MAY 2 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 416 AM EDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG AS A COLD FRONT MOVES ACROSS THE REGION. THERE COULD BE SOME FROST SUNDAY NIGHT AND MONDAY NIGHT. THIS WILL HAVE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-030830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 416 AM EDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME OF THE THUNDERSTORMS ON SATURDAY COULD BE STRONG AS A COLD FRONT MOVES ACROSS THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 1:07 PM EDT | Areal Flood Advisory | CLE | Huron, Lorain | 108 min |
| May 2, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 14 min |
| May 2, 5:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Richland | 44 min |
| May 2, 6:39 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.